SpineUniverse Community Advice
Get help and share your story with others who know what you're going through.
Please register or log in to join the discussions!

spinal fluid leak after PLIF

Started by murb6 on 04/14/2016 6:47pm

Hi all. I am new here so I will tell you what has been going on.

In January of 2016 I had PLIF of L4-5. When I woke up from surgery I was numb from the waist down. Went home after 3 days. So much pain but doc said it would get better. Pain continued to get worse so after 6 weeks the doctor decided I had spinal fluid built up on my back and it needed to be aspirated. Still numb. Then 3 weeks later they put in a wound vac to drain fluid off. That was a month ago. My back was so alergic to the tape that now they have taken the wound vac out and now change daily with a wet/dry bandage. Pain is so severe I have trouble even brushing my teeth in the morning. Wound nurse told me today that it will be another 2-4 MONTHS before this wound is closed. (the wound was left open to drain).

Any one have any ideas????

Please help

Do you find this discussion helpful?

2 Responses


Hello, I am so sorry this has happened to you. Does a in home nurse come to your house to check on the wound? I cant imagine the pain you are in. Is your surgeon perscribing you meds that are helping with the pain? What kind of ideas are you looking for? Something for the pain? Do you have someone at home as well to help you? I have not experienced this but if you would like to join the Spondylolisthesis group on Facebook please email me at pennie92@aol.com, I am an admin on the group and the group has over 2000 members and was started in 2012. Maybe someone on the group will be able to help you as well with any answers you are looking for. My email is pennie92@aol.com


Thanks for answering. I live alone and now that they have the wound vac out a nurse comes once a day to change it. That is the only help I get. It has been a very long road. I just want to see if there is a light at the end of the tunnel. Yes the doctor does give me meds but they do not work very well.

Thanks, Mary